Dermatology Expert Forum
Painful rash and bumps around Penis
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Painful rash and bumps around Penis

I originally made a mistake of using Veet (hair removal product) on my pubic region around the same time that I had noticed a small rash on my right thigh next to my scrotum. After using the product I noticed a lot of irritation but I figured it was a reaction and I left it alone. My girlfriend and I had sex later that afternoon and she actually developed the same thing I did. I do not have health insurance but her gyno prescribed some antibiotics as well as 2 creams to both of us. I am currently taking Sulfamethoxazole-TMP twice daily, and the cream I am currently using is bactroban 2% cream 3 times a day. I also was prescribed an anti-fungul cream 3 weeks ago and no progress was made. I have been using both medications for 4 days now and it seems like it is getting worse. I have multiple rashes on the skin, and below the skin I have developed very painful and very hard bumps. It is extremely painful right above my penis and it is becoming unbearable. I will be seeing my doctor soon, but I was hoping that as a dermatologist you may have some information for me so that when I see a doctor I can explain a bit more. My girlfriend's gyno has no idea what it is, and my case of whatever this is is much worse than hers. Hers has not spread nearly as bad, and she does not have the same sort of pain or discomfort. My girlfriend and I both have HPV, but outside of that nothing else has been diagnosed. Any suggestions or ideas would be great. Below are some pictures of the rashes and bumps.

http://i37.photobucket.com/albums/e75/integritie/3.jpg
http://i37.photobucket.com/albums/e75/integritie/2.jpg
http://i37.photobucket.com/albums/e75/integritie/4.jpg
Related Discussions
242489_tn?1210500813
As best I can tell this looks like an irritant dermatitis, not a fungus or bacteria, which is why I think the treatments you're using aren't helping.  I suggest you use hydrocortisone, which you can get over-the-counter at a 1% concentration.  Dermatitis isn't catchy, so maybe your girlfriend just got irritated from having sex.  Your doctor should be able to clear up whatever is left when you see him or her.

Best.

Dr. Rockoff
2 Comments
Blank
Avatar_n_tn
I just wanted to mention that as of today I have also developed a few small white bumps (hard to the touch but are very small) around my middle toenail on my right foot and in the webbings and outside parts of my middle left finger. I've never had anything like this so was just curious as to whether or not this was related.
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank